MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72404133
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Urinary Incontinence (4572)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with an artificial urinary sphincter (aus) implant device was experiencing recurring breakthrough incontinence and the urethra had atrophied.The physician removed the device through extraction surgery, and there were no further signs or symptoms reported.
 
Additional Manufacturer Narrative
D10: concomitant product udi for pump is (b)(4).D10: concomitant product udi for balloon is (b)(4).H6: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Urethral atrophy is acknowledged within the dfu and is not related to off-label use or failure to follow instructions.The dfu provides guidance and instruction to achieve successful ams 800 implantation and to prevent atrophy.Recurrent incontinence is acknowledged within the dfu and are not related to off-label use or failure to follow instructions.The dfu provides guidance and instruction to achieve successful ams 800 implantation and to prevent altered therapeutic response.The reported patient symptoms are known risk associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description
It was reported that the patient with an artificial urinary sphincter (aus) implant device was experiencing recurring breakthrough incontinence and the urethra had atrophied.The physician stated that the old aus device was no longer working.The size cuff that was explanted was a size 5.5 cm cuff, and the cuff that was implanted by the physician was 4.0 cm.The physician felt that the cuff initially placed was in the correct location.The physician removed and replaced the entire device through replacement surgery, and there were no further patient complications reported.
 
Additional Manufacturer Narrative
B3: date is unknown, so estimated date was entered.C2/d10: concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Urethral atrophy is acknowledged within the dfu and is not related to off-label use or failure to follow instructions.The dfu provides guidance and instruction to achieve successful ams 800 implantation and to prevent atrophy.Recurrent incontinence is acknowledged within the dfu and are not related to off-label use or failure to follow instructions.The dfu provides guidance and instruction to achieve successful ams 800 implantation and to prevent altered therapeutic response.The reported patient symptoms are known risk associated with this device type and indicated as such in the instructions for use.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086521217
MDR Report Key23863086
Report Number2124215-2025-92247
Device Sequence Number9409573
Product Code EZY
UDI-Device Identifier00878953003115
UDI-Public(01)00878953003115(17)210402(10)1000423720
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/02/2021
Device Model Number72404133
Device Catalogue Number72404133
Device Lot Number1000423720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/27/2026
Date Device Manufactured04/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: LOT: 1000401565 UPN 72400024; BALLOON: LOT: 1000401565 UPN 72400024; PUMP: LOT: 1000435992 UPN 72404127; PUMP: LOT: 1000435992 UPN 72404127
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale